MAUDE Adverse Event Report: US ENDOSCOPY SHORT THROW; SHORT THROW SNARE

US ENDOSCOPY SHORT THROW; SHORT THROW SNARE
Model Number 00711018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure as they were attempting to cut out a polyp, their short throw snare would not cut through the tissue when closing the handle creating a procedure delay.
 
Additional Manufacturer Narrative
Investigation of this event is currently in progress.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the reported event was not returned for evaluation.Without the returned device, steris is unable to determine the cause of the reported event.The instructions for use states, "prior to clinical use, inspect and familiarize yourself with the device.If there is evidence of damage, do not use this product and contact your local product specialist.Ensure that the device is compatible with an endoscope channel of 2.8mm or larger before insertion.Remove the device from the package and uncoil the entire device and drape in a "u" shaped configuration, holding the proximal end in one hand and the distal sheath in the opposite hand.Move the finger rings back and forth to confirm that the snare loop opens and closes smoothly prior to inserting into the endoscope.Ensure the snare loop is fully retracted into the catheter prior to insertion into the endoscope.Short strokes, 1"-1.5" (2.5cm - 3.8cm) in length, are recommended throughout device passage to avoid sheath kinking.This device is not designed for use in side viewing endoscopes.The following conditions may not allow a snare device to function properly: (1) advancing the handle to the open position with too much speed or force, (2) attempting to pass or open the device in an extremely articulated endoscope, (3) attempting to actuate the device in an extremely coiled position and/or (4) actuating the device when the handle is at an acute angle in relation to the sheath." steris offered in-service training on the proper use and operation of the short throw snare; however, the user facility declined.The dhr for the lot subject of the event was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
SHORT THROW
Common Device Name
SHORT THROW SNARE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20539743
Report Number1528319-2024-00094
Device Sequence Number12816918
Product Code FDI
UDI-Device Identifier00724995182472
UDI-Public(01)00724995182472(11)230620(17)260620(10)5806988
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number00711018
Device Catalogue Number00711018
Device Lot Number(10)5806988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown